MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number PRB35-06-200-120
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Physician was attempting to use a protégé everflex self-expanding stent along with a non-medtronic 6fr 10cm sheath during procedure to treat a severely calcified, fibrous and plaque lesion in the proximal, mid and distal superficial femoral artery (sfa) with chronic total occlusion (cto-100%).The vessel was moderately tortuous.The vessel diameter and lesion length are 5mm and 250mm respectively.No embolic protection was used.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.The device or component was detached, cracked, fractured or damaged with the distal end of the stent delivery system detached from the delivery system at the proximal end where stent ends, when being removed from the body after deployment.The detached portion of device did not remain in patient.The remaining part of the s tent delivery system was snared out of the patient from the radial approach.It is unknown if pre dilation was carried out.It was reported that the physician crossed a very calcified, sfa cto from the pedal approach, it was subintima and placed medtronic 6x 200 everflex stent into the patient to deploy the stent, the stent deployed successfully; however, when the physician was removing the stent delivery system from the patient, encountered some resistance (in a calcified artery, in a subintimal plane) and "gave it a gentle tug" the stent delivery system broke leaving the part of the sds where the stent is housed in the patient.Physician had radial access and used a snare to remove the sds from the patient.The patient had no adverse outcomes from the procedure and was discharged home successfully.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Still image analysis the customer returned one image for review image 0ne: the images shows what appears to be the protégé everflex device in two parts.The image was taken on a surgical gauze and this background makes it difficult to see the break in the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15264384
Report Number2183870-2022-00266
Device Sequence Number5732442
Product Code FGE
UDI-Device Identifier00821684059999
UDI-Public00821684059999
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2025
Device Model NumberPRB35-06-200-120
Device Catalogue NumberPRB35-06-200-120
Device Lot NumberB391211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date10/18/2022
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale